| Model Number |
1DLMCP02 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Information (3190); Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2006 whereby two gore® dualmesh® plus biomaterial were implanted.The complaint alleges that on an unknown date in (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh removal requiring an additional surgery.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2006: (b)(6), md.Consultation.Repair of ventral hernia along previous cesarean section.Increasing pain and discomfort, ongoing swelling on examination.Smokes one and a half packs per day.Cesarean section has been performed x2.History of subcapital epiphysis.Weight 153 lbs.Abdomen reveals ventral hernia right paramedian.Old pfannenstiel scar present.Some tenderness and discomfort left inguinal area, no palpable hernia.Given clearance for surgery.(b)(6) 2006: (b)(6).[signature illegible.] anesthesia record.History of asthma.Cigarettes ½ pack per day x 14 years.Asa 2.(b)(6) 2006: (b)(6).(b)(6), md.Operative report.Preoperative diagnosis: incisional hernia.Postoperative diagnosis: incisional hernia.Procedure: laparoscopic incisional hernia repair with dual mesh.Anesthesia: general.Complications: none.Findings: incarcerated omentum in midline incisional hernia.Indications: the patient is a 29-year-old female status post hysterectomy who presented with a midline swelling and on exam had an incisional hernia.At this time surgical repair was recommended and all risks, benefits, and complications of the procedure were explained to the patient in detail.She understood, agreed, and desired to proceed with the same here at freeport.Procedure in detail: ¿after the patient was identified and general endotracheal anesthesia induced, the patient was cleaned and prepped in the sterile fashion and the abdomen was entered by an optiview via a left midclavicular subcostal skin incision.Once this was done, pneumoperitoneum to 14 torr was created and a 10 trocar placed in the left lower flank and a 5 trocar placed in the right lower flank through stab incisions.A grasper and scissors with electrocautery were used to take down the omental adhesions to the hernia.The hernia defect was longitudinal along the midline and measured about 8 x 4 cm.A dual gore-tex mesh 10 x 15 cm was then taken, cut around it off at its edges, and a gore-tex suture placed at 12 and 6 o¿clock position.This was rolled into the abdomen after which it was opened with laparoscopic instruments inside the abdomen and the right side up, approximated to the posterior peritoneum to cover the defect by at least 2 cm circumferentially.For this the pneumoperitoneum was decreased to 5 torr and stab incisions were made at the 12 o¿clock position and suprapubic position and the gore-tex sutures which had been preplaced were held with needle passer and brought out twice in an oblique fashion and the sutures tied so that the mesh was anchored to the posterior peritoneum and fascia via two sutures.Metal tacker was then used to circumferentially anchor the mesh and complete the hernia repair.On the left side it appeared that the mesh did not have a 2 cm overlap and therefore another small piece of gore-tex dual mesh was taken, rolled and then placed into the abdomen.It was opened with the help of a grasper and tacked to cover this area on the left side of the mesh and hernia repair so as to reinforce the repair.It was tacked circumferentially with the metal tacker.Three other stab incisions were then made on the abdominal wall and a gore-tex suture was passed twice (once through the abdomen and once through the abdomen and mesh) and these sutures tied so as to further anchor the mesh repair.After this, pneumoperitoneum was increased to 15 torr and the mesh hernia repair was complete.Marcaine was instilled along the skin incisions after which the pneumoperitoneum was released, all trocars were removed, and the large 10 incisions were closed with vicryl suture.The skin was then closed with stables.Sterile dressings were applied.The patient tolerated the procedure well and was transferred to recovery in stable condition.¿ (b)(6) 2006: (b)(6) hospital.Operating room record.Implant sticker.Implant #1: gortex dual mesh.Lot number: 04152700.Serial number: 2017233-2019-00944-1.Size: 10.0 cm x 15.0 cm.Gore dualmesh® plus® biomaterial.Ref catalogue number: 1dlmcp03.Lot batch code: 04152700.W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmcp03/04152700) was implanted during the (b)(6) 2006 procedure.(b)(6) 2006: (b)(6) hospital.Operating room record.Implant sticker.Implant #2: gortex dual mesh.Lot number: 04180295.Serial number: (b)(6).Size: 8.0 cm x 12.0 cm.Gore dualmesh® plus® biomaterial.Ref catalogue number: 1dlmcp02.Lot batch code: 04180295.W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmcp02/04180295) was implanted during the (b)(6) 2006 procedure.(b)(6) 2006: (b)(6) hospital.Dr.(b)(6).Physician orders.May be discharged home.Continue clear liquids for 2 days.See dr.(b)(6) in office 10 days.May take stool softener of choice.Telephone order.[missing records: an operative report for removal of mesh was not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated investigation conclusions: d15: cause not established.H6: health effect impact code: f24: insufficient information.H6: medical device component: g04088: membrane.The investigation has been completed and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as insufficient information and no findings available and closed as ¿cause not established.¿ previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial plus instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 04180295.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.